| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of May 29, 2000

    Question:   A while back you answered a question about heavy perspiration, stating that it was normal and actually helpful. I'm one who ends up looking like a drowned rat. Is there anything that can be done about it? I'm a waitress and it's embarrassing to look like a drowned rat at work.    Dr. Ganiat's Answer


    Question:   I would like to know the long-term effects of renal tubular acidosis on an infant. The child was just diagnosed before celebrating their first birthday. What symptoms should I watch for?    Dr. Ganiat's Answer


    Question:   I am an 18-year-old male, and have had gynecomastia since I was 12. In these six years, I have only been offered only two options: an expensive surgical procedure or "living with it." I did some research of my own, and heard that certain anti-estrogens, like Teslac, have proved effective in reducing the breast tissue. Why has this not been presented as a treatment alternative? Can a physician prescribe these drugs? It just seems like a better option than cutting open my chest.    Dr. Ganiat's Answer


    Question:   I am having a problem with Remeron. At 15mg, I started to have acid reflux problems with little relief from presciption drugs. After stopping Remeron for 1 week, the symptoms are MUCH worse; I also am nauseated. I don't know what to do. My psychiatrist suggested trying a higher dose but I was hoping to get off the drug in order to get pregnant. Any suggestions?    Dr. Ganiat's Answer


    Question:   The first week after I finish my cycle and start my birth control pills, my skin develops acne. Presently, I am taking Tricyclin, the miracle acne pill, and want to switch in order to alleviate my acne. Because of lack of funds, I cannot afford to experiment with different products. My question is if acne is due to a change in sexual steroid levels, then why can't I find out which birth control pills contain less of these ingredients thus decreasing acne? Also, I have noticed that my tricyclic pills cause me to be moody at the beginning of each increasing dose. Would Ortho-Cyclin be a good alternative? Help, I am so confused with all of the contradictory information and would like to know all I can about different pills.    Dr. Ganiat's Answer